MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM
Model Number 1011499-15
Medical Device Problem Codes Off-Label Use (1494); Migration (4003)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 09/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.It should be noted that the rx herculink elite instruction for use states: ¿the rx herculink elite renal stent system is indicated for use in patients with atherosclerotic disease of the renal arteries following sub-optimal percutaneous transluminal renal angioplasty (ptra) of a de novo or restenotic atherosclerotic lesion(= 15 mm in length) located within 10 mm of the renal ostium and with a reference vessel diameter of 4.0 ¿ 7.0 mm.¿ in this case, it could not be determined if using the herculink elite off-label caused or contributed to the reported stent migration.Based on the information provided, a definitive cause for the stent migration could not be determined.It may be possible that the stent diameter was smaller than the mesenteric artery being treated, or the stent was not fully expanded and apposed to the arterial wall causing the stent to migrate post-deployment; however, this could not be confirmed.The additional treatment to implant the migrated stent outside the intended location was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a superior mesenteric artery.The vessel was not predilated.A herculink elite was advanced over a spartacore guide wire without issue.The stent was deployed.After stent deployment and upon removal of the delivery system, the stent implant migrated outside the target lesion to the aorta.A larger balloon was advanced to push the stent implant back to the subclavian artery, which was successful although this wasn't the intended artery of treatment.The stent implant was ballooned and implanted.There were no adverse patient sequela and no clinically significant delay.The physician deemed that the superficial mesenteric artery was treated with ballooning and no further intervention was performed.No additional information was provided.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
RENAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10623315
Report Number2024168-2020-08242
Device Sequence Number13773482
Product Code NIN
UDI-Device Identifier08717648078194
UDI-Public08717648078194
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1011499-15
Device Catalogue Number1011499-15
Device Lot Number0012361
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2020
Initial Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR